Arkansas, 2023Damaging Winds in Arkansas, June 27, 2023
June 27, 2023 · NWS TSA · 3 events in 2 counties and zones
Strong to severe thunderstorms moved into northwestern Arkansas from the northwest during the morning of the 27th. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms moved into northwestern Arkansas from the northwest during the morning of the 27th. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 10:41 AM CST, 6 minutes earlier.
Area forecast discussion, Jun 27, 10:41 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1141 AM CDT Tue Jun 27 2023
...New UPDATE...
.UPDATE...
Issued at 1141 AM CDT Tue Jun 27 2023
Strong cluster of storms continue to sweep through far southeast
Oklahoma, moving into northwest Arkansas shortly. Instability is
sufficient for a few marginally severe wind gusts as thunderstorm
complex sweeps through the remainder of the CWA. Went ahead and
cancelled the heat advisory for far eastern Oklahoma and west-
central Arkansas given ongoing thunderstorm activity. Still some
uncertainty if temperatures can rebound quick enough across
portions of NE OK to reach current forecast heat indices. For now,
left as is. Update has been sent.
&&
.SHORT TERM...
(The rest of today )
Issued at 845 AM CDT Tue Jun 27 2023
Cluster of strong to severe storms currently moving into portions
of northeast Oklahoma this morning. Ahead of storms, a zone of
moderate instability is present with MUCAPES in the 2000-3000 J/kg
range. Although flow aloft is somewhat marginal, expect a strong
to marginally severe convective cluster to move through portions
of east-central Oklahoma this morning. Damaging winds and brief
torrential rainfall will be likely in the stronger storms.
Depending on how quickly complex shifts east, high temperatures
may not be fully realized in some areas. For now, didn't change
high temperatures but this may be needed with later updates.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 330 AM CDT Tue Jun 27 2023
Upper ridge strengthens across the region Wednesday and remains
dominant through Thursday before weakening slightly on Friday. Hot
temperatures are expected area wide during this time frame. The
influence from the Tuesday night storms raising some uncertainty
on heat extent on Wednesday, otherwise the pattern is favorable
for widespread triple digit heat through Friday with record high
temps possible at a few locations. Expect a large portion of the
forecast area to receive heat related warnings or advisories for
this time frame.
A slow moving cold front moves into the region late Friday through
Saturday as the upper ridge loses influence. Temperatures will
cool to nearer seasonal normals along with an increasing chance of
showers and storms. The pattern through the weekend into early
next week appears to favor daily shower and storm chances with
temps continuing near early July normals.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Tue Jun 27 2023
A complex of storms may move into parts of NE OK after 03-04z,
so will carry a tempo group between 05z-07z at KBVO and a prob30
at KTUL and KRVS. Tempo groups will be included at the NW AR sites
between 07z-09z. Will leave out any thunder mention at KFSM as
complex looks to stay north of that site. Otherwise through the
period outside of thunder, VFR elements will prevail at all
sites.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 93 77 103 80 / 20 50 0 0
FSM 91 78 104 79 / 80 30 0 0
MLC 95 77 101 78 / 50 10 0 0
BVO 95 72 103 74 / 40 60 0 0
FYV 90 73 98 76 / 60 50 0 0
BYV 89 72 97 79 / 50 60 0 0
MKO 93 75 101 78 / 50 20 0 0
MIO 92 73 99 77 / 30 60 0 0
F10 93 75 101 77 / 20 10 0 0
HHW 97 75 100 76 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053-060-
064>067-070-071-073-075.
AR...None.
&&
SHORT TERM...12
LONG TERM....07
AVIATION...23Hazardous weather outlook, Jun 27, 8:10 AM CST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
910 AM CDT Tue Jun 27 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
910 AM CDT Tue Jun 27 2023
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing and after 10 PM.
HEAVY RAINFALL.
RISK...Elevated.
AREA...Narrow corridor northeast Oklahoma and west-central Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...This afternoon.
DISCUSSION...
A cluster of strong to severe thunderstorms will likely move through
portions of northeast Oklahoma into west-central Arkansas this
morning. Damaging winds, brief torrential rainfall and dangerous
lightning will be likely in the stronger bow segments.
Hot and humid conditions may expand across the region this afternoon
with heat index values of 105 to 110 degrees possible across
portions of eastern Oklahoma and west central Oklahoma by mid
afternoon. Depending on how long storms linger into this afternoon,
some areas may see slightly lower heat indices.
A thunderstorm complex is expected to develop across west of the
region this evening and spread quickly east and southeastward
overnight. The storm complex is expected to track in or near
northeast Oklahoma through northwest Arkansas with a corridor of
strong damaging winds likely as the storms pass. Recent storm damage
has left many trees weakened across the region and additional damage
is possible with stronger winds.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Hot temperatures will intensify across the region Wednesday
through Friday with record high temperatures possible.
Additional heat advisories or warnings are likely for large
portion of eastern Oklahoma and northwest Arkansas during this
period. Any additional power outages from the Tuesday night
storms will worsen the heat stress conditions.
A cold front moves into the region Friday night and Saturday
with cooler temperatures and a chance of showers and storms.
Daily thunderstorm chances are expected over the weekend
into early next week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Jun 27, 8:29 AM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
929 AM CDT Tue Jun 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM Tstm Wnd Gst 4 SE Bristow 35.81N 96.35W
06/27/2023 M59 MPH Creek OK Mesonet
&&Local storm report, Jun 27, 9:21 AM CST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1021 AM CDT Tue Jun 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM Tstm Wnd Gst Checotah 35.48N 95.53W
06/27/2023 M59 MPH McIntosh OK Trained Spotter
&&Special weather statement, Jun 27, 9:57 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1057 AM CDT Tue Jun 27 2023
OKZ067>072-074-271630-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK-
McIntosh OK-
1057 AM CDT Tue Jun 27 2023
...Strong thunderstorms will impact portions of northeastern Haskell,
northeastern McIntosh, Sequoyah, southern Adair, southeastern
Wagoner, Cherokee and eastern Muskogee Counties through 1130 AM
CDT...
At 1057 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southeast of Hulbert to 4 miles northeast
of Porum. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and dime to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Muskogee... Tahlequah...
Sallisaw... Stilwell...
Fort Gibson... Muldrow...
Warner... Westville...
Vian... Gore...
Okay... Webbers Falls...
Hulbert... Gans...
Marble City... Braggs...
Tamaha... Adair State Park...
Brushy... Christie...
This includes Interstate 40 in Oklahoma between mile markers 273 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3530 9462 3529 9463 3530 9468 3532 9468
3536 9475 3536 9477 3533 9479 3532 9482
3541 9536 3567 9543 3598 9529 3599 9454
TIME...MOT...LOC 1557Z 275DEG 39KT 3589 9510 3541 9522
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 10:03 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1103 AM CDT Tue Jun 27 2023
OKZ074>076-271645-
Haskell OK-Latimer OK-Le Flore OK-
1103 AM CDT Tue Jun 27 2023
...Strong thunderstorms will impact portions of Haskell, Latimer and
central Le Flore Counties through 1145 AM CDT...
At 1103 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Tamaha to 2 miles south of
Lequire to 4 miles north of Higgins. Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Poteau... Wilburton...
Stigler... Spiro...
Panama... Talihina...
Wister... Howe...
Keota... Red Oak...
Mccurtain... Bokoshe...
Fanshawe... Kinta...
Talimena State Park... Higgins...
Mc Curtain... Lequire...
Damon... Bengal...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3478 9551 3503 9540 3503 9535 3510 9535
3536 9505 3534 9483 3532 9482 3534 9479
3533 9468 3529 9466 3529 9463 3532 9460
3531 9450 3495 9461 3468 9490
TIME...MOT...LOC 1603Z 283DEG 37KT 3534 9500 3507 9510 3487 9541
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jun 27, 10:30 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1130 AM CDT Tue Jun 27 2023
ARZ019-020-029-OKZ068-069-072-074>076-271700-
Sebastian AR-Franklin AR-Crawford AR-Haskell OK-Adair OK-Latimer OK-
Sequoyah OK-Cherokee OK-Le Flore OK-
1130 AM CDT Tue Jun 27 2023
...Strong thunderstorms will impact portions of northwestern
Franklin, Crawford, Sebastian, eastern Haskell, Sequoyah, central
Latimer, southern Adair, Le Flore and southeastern Cherokee Counties
through NOON CDT...
At 1130 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles north of Adair State Park to 2 miles
southwest of Gans to 5 miles west of Talihina. Movement was
southeast at 40 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Stilwell... Wilburton...
Stigler... Cedarville...
Mountainburg... Natural Dam...
Greenwood... Alma...
Barling... Pocola...
Muldrow... Heavener...
Roland... Lavaca...
Spiro... Arkoma...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 24.
Interstate 40 in Oklahoma between mile markers 292 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northwestern and west central Arkansas...and southeastern,
northeastern and east central Oklahoma.
&&
LAT...LON 3508 9420 3506 9425 3496 9425 3496 9437
3493 9445 3455 9446 3465 9494 3468 9494
3475 9540 3516 9514 3585 9494 3581 9450
3576 9449 3575 9413 3577 9412 3577 9410
3575 9394
TIME...MOT...LOC 1630Z 295DEG 33KT 3587 9462 3536 9472 3512 9477 3474
9514
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 27, 10:33 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1133 AM CDT Tue Jun 27 2023
OKZ054>057-271700-
Craig OK-Osage OK-Nowata OK-Washington OK-
1133 AM CDT Tue Jun 27 2023
...A strong thunderstorm will impact portions of northwestern Craig,
northeastern Osage, Washington and Nowata Counties through NOON
CDT...
At 1132 AM CDT, Doppler radar indicated a cluster of strong
thunderstormd 4 miles northeast of Osage Hills State Park, moving
southeast at 45 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Skiatook...
Dewey... Barnsdall...
South Coffeyville... Copan...
Ramona... Wynona...
Ochelata... Delaware...
Avant... Lenapah...
Wann... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
Pearsonia... Hulah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9563 3693 9527 3660 9573 3660 9581
3654 9581 3642 9597 3642 9600 3640 9600
3630 9614 3675 9653 3700 9616
TIME...MOT...LOC 1632Z 301DEG 38KT 3677 9611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Sebastian
- When
- June 27, 10:47 AM CST
- Where
- Sebastian County, 1.35 mi NNE of Mill Creek
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 35.347, -94.418
Strong thunderstorm wind blew down a tree onto a house, and blew down power lines.
Thunderstorm Wind, Sebastian
- When
- June 27, 10:48 AM CST
- Where
- Sebastian County, 1.14 mi E of Ft Smith
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.381, -94.400
Strong thunderstorm wind blew down power poles, and snapped large tree limbs, one of which fell onto a house.
Thunderstorm Wind, Franklin
- When
- June 27, 11:13 AM CST
- Where
- Franklin County, Charleston
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 35.300, -94.030
Strong thunderstorm wind blew down power poles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 27 to 29, 20237 deaths · 6 events
- Wildfire in California, June 27 to 29, 2023$3.0 million · 1 event
- Wildfire in Colorado, June 27 to 30, 2023$250,000 · 1 event
- Damaging Winds in Louisiana, June 27, 2023$99,000 · 60 kt wind · 9 events
- Tornado and Hail in Oklahoma, June 27, 2023$62,000 · 4 in hail · 16 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 2023$95,000 · 60 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 27, 202328 events
- Hail and Damaging Winds in Oklahoma, June 27, 2023$20,000 · 69 kt wind · 11 events
- Hail and Damaging Winds in Kansas, June 27, 202387 kt wind · 25 events
- Damaging Winds in Virginia, June 27, 2023$20,000 · 52 kt wind · 6 events
- Damaging Winds in North Carolina, June 27, 2023$22,000 · 50 kt wind · 2 events
- Damaging Winds in Florida, June 27, 2023$2,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1112485, 1112490, 1112488.